I have had Bladder Cancer for 2 years now and really not had to much of a bother from the cancer itself having a good size tumour and C.I.S spots removed over 3 ops then 6 monthly Maintenance B.C.G treatment ongoing, I had a reaction to the B.C.G this time last year in arthritus in my knees which managable was painfull. I was in Canada at the time so used some of my wifes arthritus tablets which eased the pain but didn't do the job. This year after maintenance B.C.G things took a turn for the worse when my knees reacted badly so much walking was an issue and continued to get worse so after 3 weeks I couldn't walk and ended up at the local Emergency department via ambulance. My Gp who is a very good doctor run out of ideas phoned all relevant people and here I am on a course of heavy intravenas steroids for 4 days which is being carried out by the QLD Hervey Bay Hospitals "Home Hospital Service." This has relieved the pain and got me walking again, my question to this is this a consequence of the Cancer or the treatment and has anyone else been through this hell. Pain I have never suffered in my life before and never wish to again but will I think.
Hope some one has answers
I have kidney cancer, & recently have had excruciating pain in my knees. I also have arthritis but my doctors can’t find a reason as to why my knees have flared up in so much pain. I’m still waiting for an appt with a rheumatologist, but my GP doesn’t think it will be rheumatoid related at all.
Interestingly, last year I had both of my shoulders freeze up on me which was very painful & have only recently come good. Again, no one could tell me why.
Unfortunately, I think it might just be the combination of all the drugs I’m taking along with the cancer just making my body rebel.
Hope you can can find some relief.
Thanks for the support Budgie and my G.P, Oncologist and Rheumatologist all agreed it was B.C.G related that flares localised arthritis and my history bears that out, take care and best of luck.
G’day budgie, I have stage 4 rcc, kydney cancer. Had my left kydney out about 6 and a half years ago then found spots on my right lung 1 and half years later. Started on Votrient but only lasted a few months as was destroying my liver. Then oncologist put me on Sutent and have been on this for about five years or more. Started on 50mg then reduced to 35mg then back to 25mg two weaks on and one weak off. Having CT scans every three months. Last year I had severe pain in my left knee and was collapsing regularly had X-rays, ct scans and MRI etc but doc couldn’t find anything. Saw a physio for a few months but did not achieve anything. Just took pain killers to help. Eventually the pain just disappeared. Woke up one day and it was gone. I still have like pins and needles in my feet and both legs have a permanent aching tired feeling which the doctors don’t know why. Possibly side effects of sutent but I also have thyroid issues and type 2 diabetes now too. Hope you get your issues sorted soon. Good luck.
It's great the Sutent has been working for you for so long. Hopefully, you will have just as good results on your next line of treatment.
All these drugs we take to give us more time -if we're on them for so long, who knows exactly what they do to our bodies. It's no wonder the body kicks up a bit of a stink every now & then.
Take care 🙂
Be part of this supportive community